MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM INS, 4R 12MM, VE

ENCORE MEDICAL L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM INS, 4R 12MM, VE
Catalog Number 342-12-704
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the revision surgery was needed for increased stability.The original 12 mm poly was exchanged for a 14 mm.
 
Additional Manufacturer Narrative
The reason for this revision surgery was for increased stability.The previous surgery and the revision detailed in this investigation occurred 7 months apart.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to an instability.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports associated with the product that may have contributed to knee instability the device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.The customer complaint history of the reported device (s) showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a patient's knee instability.There are multiple factors which may cause joint instability that are outside the control of djo surgical are incorrect implant selection, incorrect surgical technique or patient bone deterioration.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved that may have contributed to knee instability and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR 3DKNEE
Common Device Name
EMPOWR 3D KNEETM INS, 4R 12MM, VE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6300328
Report Number1644408-2017-00041
Device Sequence Number1563654
Product Code JWH
UDI-Device Identifier00888912167413
UDI-Public(01)00888912167413
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2021
Device Catalogue Number342-12-704
Device Lot Number178T1008
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR